Alert archive / Wisconsin / Flood Watches in 2008
Flood Watch 2, NWS Green Bay, WI
NWS Green Bay, WI issued this flood watch at Apr 18, 2008, 3:03 PM CDT for Waupaca County, Winnebago County, Wisconsin. It took effect at Apr 19, 2008, 12:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 18, 2008, 3:03 PM CDT (20:03 UTC)
- In effect from
- Apr 19, 2008, 12:00 PM CDT
- Expired
- Apr 19, 2008, 6:51 AM CDT
- In force
- Issued by
- NWS Green Bay, WI
- Flood severity
- None
Counties Waupaca County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 61 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KGRB 182003 FFAGRB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 303 PM CDT FRI APR 18 2008 ...SIGNIFICANT FLOODING POSSIBLE ALONG THE WOLF RIVER FROM FREMONT TO LAKE POYGAN... .SPRING SNOW MELT AND RUNOFF FROM RECENT RAINFALLS WERE RESULTING IN RELATIVELY HIGH LEVELS ON THE WOLF RIVER. ADDITIONAL RISES IN THE RIVER LEVEL COULD LEAD TO SIGNIFICANT FLOODING IN AREAS NEAR THE RIVER FROM FREMONT TO LAKE POYGAN. WIZ037-048-191200- /O.NEW.KGRB.FA.A.0002.080419T1700Z-080422T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAUPACA-WINNEBAGO- INCLUDING THE CITY OF...OSHKOSH 303 PM CDT FRI APR 18 2008 ...FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLOOD WATCH FOR LOCATIONS ADJACENT TO THE WOLF RIVER FROM FREMONT TO LAKE POYGAN. THIS INCLUDES A SMALL PART OF SOUTHEAST WAUPACA COUNTY...AND A PORTION OF NORTHWEST WINNEBAGO COUNTY. * FROM SATURDAY AFTERNOON THROUGH TUESDAY AFTERNOON * SPRING SNOW MELT AND RUNOFF FROM RECENT RAINFALLS WERE RESULTING IN RELATIVELY HIGH LEVELS ON THE WOLF RIVER. ADDITIONAL RISES IN THE RIVER LEVEL COULD LEAD TO SIGNIFICANT FLOODING IN AREAS NEAR THE RIVER FROM FREMONT TO LAKE POYGAN. ALTHOUGH RAINFALLS IN THE WATCH AREA TODAY WERE MINOR...UP TO 1/2 INCH OF RAIN FELL IN THE UPPER PORTION OF THE WATERSHED. AN ADDITIONAL RAINFALL OF 1/4 TO 1/2 INCH IS EXPECTED IN THE WOLF RIVER WATERSHED TONIGHT THROUGH SATURDAY. THAT WATER WILL WORK ITS WAY DOWNSTREAM...AND COULD LEAD TO SIGNIFICANT FLOODING IN AREAS NEAR THE RIVER FROM FREMONT TO LAKE POYGAN. * THIS WATCH INCLUDES LOCATIONS IN THE TOWN OF WOLF RIVER THAT ARE ADJACENT TO THE RIVER....INCLUDING RIVERVIEW LANE...MARION LANE...AND RIVER LANE. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING...BUT FLOODING IS NOT YET IMMINENT. ANYONE LIVING IN THESE AREAS SHOULD CLOSELY MONITOR LATER FORECASTS AND STATEMENTS. DECIDE NOW WHAT YOU WILL DO IF FLOODING DEVELOPS. BE PREPARED TO TAKE ACTION QUICKLY IF A WARNING IS ISSUED OR FLOODING IS OBSERVED. THE TOWN OF WOLF RIVER HAS ALREADY IMPLEMENTED A NO WAKE ZONE FOR BOATS TRAVELING ALONG THAT PORTION OF THE RIVER. $$ JS
2 follow-up statements
000 WGUS63 KGRB 190229 FFAGRB FLOOD WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 929 PM CDT FRI APR 18 2008 ...SIGNIFICANT FLOODING POSSIBLE ALONG THE WOLF RIVER FROM FREMONT TO LAKE POYGAN... .SPRING SNOW MELT AND RUNOFF FROM RECENT RAINFALLS WERE RESULTING IN RELATIVELY HIGH LEVELS ON THE WOLF RIVER. ADDITIONAL RISES IN THE RIVER LEVEL COULD LEAD TO SIGNIFICANT FLOODING IN AREAS NEAR THE RIVER FROM FREMONT TO LAKE POYGAN. WIZ037-048-191200- /O.CON.KGRB.FA.A.0002.080419T1700Z-080422T2300Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAUPACA-WINNEBAGO- INCLUDING THE CITY OF...OSHKOSH 929 PM CDT FRI APR 18 2008 ...FLOOD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH TUESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * LOCATIONS ADJACENT TO THE WOLF RIVER FROM FREMONT TO LAKE POYGAN. THIS INCLUDES A SMALL PART OF SOUTHEAST WAUPACA COUNTY...AND A PORTION OF NORTHWEST WINNEBAGO COUNTY. * FROM SATURDAY AFTERNOON THROUGH TUESDAY AFTERNOON * SPRING SNOW MELT AND RUNOFF FROM RECENT RAINFALLS WERE RESULTING IN RELATIVELY HIGH LEVELS ON THE WOLF RIVER. ADDITIONAL RISES IN THE RIVER LEVEL COULD LEAD TO SIGNIFICANT FLOODING IN AREAS NEAR THE RIVER FROM FREMONT TO LAKE POYGAN. AROUND 1/2 TO 3/4 INCH OF RAIN FELL IN THE WOLF RIVER WATERSHED OVER THE PAST 24 HOURS. AN ADDITIONAL TENTH TO A QUARTER INCH IS POSSIBLE FOR THE REST OF TONIGHT INTO SATURDAY. THAT WATER WILL WORK ITS WAY DOWNSTREAM...AND COULD LEAD TO SIGNIFICANT FLOODING IN AREAS NEAR THE WOLF RIVER FROM FREMONT TO LAKE POYGAN. * THIS WATCH INCLUDES LOCATIONS IN THE TOWN OF WOLF RIVER THAT ARE ADJACENT TO THE RIVER....INCLUDING RIVERVIEW LANE...MARION LANE...AND RIVER LANE. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING...BUT FLOODING IS NOT YET IMMINENT. ANYONE LIVING IN THESE AREAS SHOULD CLOSELY MONITOR LATER FORECASTS AND STATEMENTS. DECIDE NOW WHAT YOU WILL DO IF FLOODING DEVELOPS. BE PREPARED TO TAKE ACTION QUICKLY IF A WARNING IS ISSUED OR FLOODING IS OBSERVED. THE TOWN OF WOLF RIVER HAS ALREADY IMPLEMENTED A NO WAKE ZONE FOR BOATS TRAVELING ALONG THAT PORTION OF THE RIVER. $$ KIECKBUSCH
000 WGUS63 KGRB 191151 FFAGRB FLOOD WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 651 AM CDT SAT APR 19 2008 .SPRING SNOW MELT AND RUNOFF FROM RECENT RAINFALLS WERE RESULTING IN RELATIVELY HIGH LEVELS ON THE WOLF RIVER. LOWER THAN EXPECTED RAINFALL TOTALS OVERNIGHT AND YESTERDAY OVER MUCH OF THE BASIN... HAVE DIMINISHED THE THREAT OF SIGNIFICANT FLOODING IN AREAS NEAR THE RIVER FROM FREMONT TO LAKE POYGAN. WIZ037-048-191300- /O.CAN.KGRB.FA.A.0002.080419T1700Z-080422T2300Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAUPACA-WINNEBAGO- INCLUDING THE CITY OF...OSHKOSH 651 AM CDT SAT APR 19 2008 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF EAST CENTRAL WISCONSIN AND NORTHEAST WISCONSIN HAS BEEN CANCELLED. EVEN THOUGH THE FLOOD WATCH HAS BEEN CANCELLED...RIVER LEVELS OVER THE SOUTHERN PORTION OF THE WOLF RIVER WILL REMAIN HIGH OVER THE NEXT THREE TO FOUR DAYS. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flood watch went out at Apr 18, 4:55 AM CDT, 10 hours 8 minutes earlier.
Area forecast discussion, Apr 18, 4:55 AM CDT, 10 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 455 AM CDT FRI APR 18 2008 .SHORT TERM... WARM FRONT EXTENDS FROM CENTRAL LOWER MI THROUGH FAR SOUTHEAST WI TO LOW IN NORTHEAST MO. UPPER LOW NOW OVER EASTERN KS TO CONTINUE TO DRIFT SLOWLY TO THE EAST. AREA OF LIGHT TO MODERATE SHOWERS NOW LIFTING TO THE NORTHEAST OVER MUCH OF CWA WELL TO THE NORTHWEST OF FRONT. QPF AMOUNTS SO FAR TONIGHT...BASICALLY LIGHTER THAN EARLIER EXPECTED WITH MUCH OF EARLY EVENING RAINFALL FOCUSED FURTHER TO THE NORTHWEST. SHORT WAVE RESPONSIBLE FOR SHOWERS NOW LIFTING THROUGH WI. IR IMAGERY SHOWING WARMING TREND IN CLOUD TOPS. SURFACE LOW/FRONT TO LIFT TO THE NORTH AND NORTHEAST WITH ALL MODELS SHOWING FOCUS OF SHOWER ACTIVITY SHIFTING TO THE NORTHWEST AS BEST MOISTURE CONVERGENCE AND ISENTROPIC LIFT TODAY INTO TONIGHT PUSHING INTO CENTRAL AND NORTH CENTRAL WI. MAIN CHANGE WAS TO PUSH HIGHER POPS WEST...GOING MORE CHANCEY IN THE EAST FOR THIS AFTERNOON. WITH LESS SHOWER ACTIVITY IN THE EAST BUMPED UP TEMPS A NOTCH. WILL REISSUE ESF WITH UPDATED QPF EXPECTATIONS...TRENDING DOWN A BIT FROM EARLIER FORECAST. .LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. CONTINUED A SMALL CHANCE FOR SHOWERS SATURDAY NIGHT AS SLOW MOVING SYSTEM BEGINS TO MOVE AWAY FROM THE AREA. GFS/WRF DEPICTING LIFTED INDICIES DOWN TO NEAR 0C AND TOTAL TOTALS OF 45 TO 48 ON SUNDAY. MODELS ALSO INDICATING LIGHT PRECIPITATION ESPECIALLY OVER THE NORTH...THUS CONTINUED THE ISOLATED NATURE OF THE SHOWERS FOR SUNDAY. LATER SHIFTS MAY NEED TO ADD A SMALL CHANCE OF SHOWERS TO THE SUNDAY EVENING PERIOD AS WARMER AIR PUSHES NORTHWARD. 00Z MODELS SUGGEST RIDGING WILL BE IN PLACE ON MONDAY. HAVE REMOVED THE MENTION OF PRECIPITATION ACROSS THE EAST. I WOULD HAVE REMOVED THEM ACROSS THE WEST...BUT HAD TO COMPROMISE WITH MY NEIGHBORS TO THE WEST. IF PRECIPITATION WOULD MAKE IT INTO THIS AREA... IT WOULD BE AFTER 00Z TUESDAY. LATER SHIFTS MAY BE ABLE TO REMOVE THE MENTION OF PRECIPITATION OVER THE WEST. SIGNIFICANT COLD FRONT EXPECTED TO MOVE ACROSS THE AREA TUESDAY AFTERNOON. MODELS SUGGESTING WARM AIR AT 850MB THAT WOULD SUPPORT TEMPERATURES MUCH WARMER THAN WHAT IS ADVERTISED. HAVE NUDGED TEMPERATURES UP A FEW DEGREES FOR NOW SINCE THERE ARE CONCERNS ABOUT CLOUD COVER AND THE TIMING OF THE PRECIPITATION TUESDAY AFTERNOON. ANY PERIOD OF ABUNDANT SUNSHINE OR THE SLOWER ARRIVAL OF THE SHOWER AND THUNDERSTORM ACTIVITY WOULD MEAN A MUCH WARMER DAY. WILL NEED TO WATCH LOW LEVEL MOISTURE PARAMETERS AND TIMING OF THE FRONT TO SEE HOW ACTIVE THESE THUNDERSTORMS WILL BECOME. HIGH PRESSURE BUILDS INTO THE REGION FOR WEDNESDAY INTO THURSDAY. && .AVIATION...SHOWER ACTIVITY TO CONTINUE THROUGH SATURDAY OVER NORTHEAST AND CENTRAL WI. LOOK FOR CIGS TO LOWER INTO MVFR/IFR LEVELS BY THIS MORNING. DRIER AIR FILTERING IN ON NE WINDS LIKELY TO KEEP EASTERN SITES IN MVFR RANGE THROUGH TODAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/ECKBERG
Hazardous weather outlook, Apr 18, 5:34 AM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 534 AM CDT FRI APR 18 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191245- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 534 AM CDT FRI APR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT EXPECTED RAINFALL WILL CAUSE AREA RIVERS AND STREAMS TO REMAIN HIGH OR RISE FURTHER. ANYONE LIVING NEAR A STREAM OR RIVER SHOULD CLOSELY MONITOR LATER FORECASTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-191245- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 534 AM CDT FRI APR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.